Alert archive / Georgia / Tornado Warnings in 2024

Tornado Warning 71, NWS Jacksonville, FL

September 26, 2024Glynn County, Georgia

NWS Jacksonville, FL issued this tornado warning at Sep 26, 2024, 8:49 PM EDT for Glynn County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2024, 8:49 PM EDT (00:49 UTC)
Expired
Sep 26, 2024, 9:15 PM EDT
In force
26 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 91 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 26, 10:49 AM EDTTornado WatchSPC11 hr
Sep 26, 7:50 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
1.7
Supercell composite
22.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WFUS52 KJAX 270049
TORJAX
GAC127-270115-
/O.NEW.KJAX.TO.W.0071.240927T0049Z-240927T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
849 PM EDT Thu Sep 26 2024

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Central Glynn County in southeastern Georgia...

* Until 915 PM EDT.

* At 848 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over St. Simons Island, moving northwest at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Country Club Estates around 855 PM EDT.

Other locations impacted by this tornadic thunderstorm include Boys
Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Jacksonville.

&&

LAT...LON 3110 8137 3106 8138 3105 8140 3140 8167
      3145 8163 3136 8152 3133 8147 3133 8144
      3131 8144 3129 8141 3128 8138 3129 8138
      3129 8137 3131 8134 3129 8134 3128 8130
      3119 8125
TIME...MOT...LOC 0048Z 150DEG 51KT 3120 8138 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

KB
1 follow-up statement
479 
WWUS52 KJAX 270114
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
914 PM EDT Thu Sep 26 2024

GAC127-270123-
/O.EXP.KJAX.TO.W.0071.000000T0000Z-240927T0115Z/
Glynn GA-
914 PM EDT Thu Sep 26 2024

...THE TORNADO WARNING FOR CENTRAL GLYNN COUNTY WILL EXPIRE AT 915 PM
EDT...

The Tornado Warning that was previously in effect has been reissued 
for Glynn County and is in effect until 930PM. Please refer to that 
bulletin for the latest severe weather information.

A Tornado Watch remains in effect until 600 AM EDT for southeastern
Georgia.

&&

LAT...LON 3110 8137 3106 8138 3105 8140 3140 8167
      3145 8163 3136 8152 3133 8147 3133 8144
      3131 8144 3129 8141 3128 8138 3129 8138
      3129 8137 3131 8134 3129 8134 3128 8130
      3119 8125
TIME...MOT...LOC 0113Z 150DEG 51KT 3147 8157 

$$

KB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 7:35 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 26, 7:35 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
735 PM EDT Thu Sep 26 2024

...New AVIATION...

.NEAR TERM...
Issued at 147 PM EDT Thu Sep 26 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Hurricane Helene is expected to make landfall along the big bend of
FL this evening, then track to the north. Winds will subside
greatly toward dawn as the system moves away. Precipitation
chances will trail off quickly overnight as well. Lows will range
from the lower 70s inland, to the upper 70s coast.

For additional information on local impacts from Helene, please
refer to the Hurricane Local Statement product, HLS.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 147 PM EDT Thu Sep 26 2024

The remnants of Helene will move well to the north northwest of
the area during the day Friday, with a cold front extending from
it, stretching down the east coast, and across central FL. Friday
will largely be a dry day, except for a few showers and storms
along the frontal boundary. Away from this boundary, sunshine will
increase during the afternoon. Highs Friday will range from the
mid 80s inland to the around 90 along the coast.

The region will remain between the remnant tropical low well to the
northwest, and frontal boundary to the southeast Friday night. This
front will drift north into northern FL during the day Saturday. As
the front moves back into area, precipitation chances will increase
from south to north during the day Saturday. Lows Friday night and
Saturday night will range from the mid 60s inland SE GA, to the mid
70s along the coast. Highs Saturday will generally range in the mid
to upper 90s.

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 147 PM EDT Thu Sep 26 2024

Cold frontal boundaries will affect the region through Wednesday,
bringing chances for showers and storms. The front is expected to
push to the south on Thursday, as high pressure builds to the
northwest. The best chances for precipitation this period will be
across NE FL. Temperatures will trend above normal through
Wednesday, then trend near normal Thursday.

&&

.AVIATION...
(00Z TAFS)
Issued at 724 PM EDT Thu Sep 26 2024

Hurricane Helene will move onshore along the Big Bend area and
continue northward with Tropical Storm force winds affecting sites
overnight and into Friday morning. Sustained winds of about 30
knots with gusts of up to 45 to 50 knots will build out of the
southeast and shift to become more out of the south and southwest
between 08z and 14z as Helene continues northward. Showers and
thunderstorms will persist overnight, dispersing and moving out of
the region by around 14z. Dry weather conditions are expected to
develop on Friday following the Hurricane passage.

&&

.MARINE...

Hurricane Helene is expected to make landfall in the big bend
region of FL this evening. Helene will quickly move north
northwest of the area Tonight into Friday morning. Conditions
will improve during the day on Friday, as remnants of the
tropical system moves further away to the northwest. A frontal
zone will near area through the weekend into early next week.

Rip Currents: High through Friday

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  84  66  86 / 100  20   0   0
SSI  79  88  73  87 /  80  30   0  10
JAX  78  90  72  90 /  90  30   0  20
SGJ  78  91  74  89 /  70  30  10  30
GNV  75  87  71  88 /  90  30  10  20
OCF  76  88  74  88 /  90  40  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ023-024-030-031-033-038-124-125-
     132-133-136>138-140-225-232-237-240-325-425.

     Flood Watch through Friday morning for FLZ021-023-024-030-031-
     033-035-038-120-124-125-132-133-136>138-140-220-225-232-236-
     237-240-322-325-340-422-425-522.

     Hurricane Warning for FLZ021-035-120-220-236-322-340-422-522.

     Coastal Flood Advisory until 8 AM EDT Friday for FLZ033-038-132-
     137.

     Coastal Flood Warning until 8 AM EDT Friday for FLZ124-125-133-
     138-225-325.

     High Rip Current Risk through Friday evening for FLZ124-125-133-
     138.

     High Surf Advisory until 4 PM EDT Friday for FLZ124-125-133-138.

GA...Tropical Storm Warning for GAZ134>136-151>154-165-166-250-264-
     350-364.

     Flood Watch through Friday morning for GAZ132>136-149-151>154-
     162-163-165-166-250-264-350-364.

     Hurricane Warning for GAZ132-133-149-162-163.

     Coastal Flood Warning until 8 AM EDT Friday for GAZ154-166.

     High Rip Current Risk through Friday evening for GAZ154-166.

     High Surf Advisory until 4 PM EDT Friday for GAZ154-166.

AM...Tropical Storm Warning for AMZ450-452-454-470-472-474.

&&

In the hours before

Local storm report, Sep 26, 8:13 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
813 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Tropical Cyclone 2 E Palm Coast          29.57N 81.19W
09/26/2024                   Flagler            FL   Mesonet

            Mesonet station 1334W 1.6 E Palm Coast
            (WEATHERSTEM) measured a wind gust of 44
            mph.

&&

WLC
Local storm report, Sep 26, 8:15 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
815 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     Tropical Cyclone Ocala Airport           29.17N 82.22W
09/26/2024                   Marion             FL   AWOS

            AWOS station KOCF Ocala Airport - Jim Taylor
            Fld measured a wind gust of 41 mph.

&&

WLC
Local storm report, Sep 26, 8:32 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
832 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tropical Cyclone 2 WNW Mayport           30.39N 81.44W
09/26/2024                   AMZ452             FL   Mesonet

            Mesonet station 1483W Fswn Jfrd Station 40
            measured a wind gust of 54 mph.

&&

WLC
Local storm report, Sep 26, 8:33 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
833 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tropical Cyclone Saint Augustine         29.89N 81.31W
09/26/2024                   AMZ454             FL   Mesonet

            Mesonet station 1695W Fswn Citystaug
            measured a wind gust of 53 mph.

&&

WLC
Local storm report, Sep 26, 8:45 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
845 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Tropical Cyclone 1 SE Jacksonville       30.33N 81.65W
09/26/2024                   Duval              FL   Broadcast Media

            Updates previous tropical cyclone report
            from 1 SE Jacksonville. Floodwaters from the
            St Johns river and Hogans Creek have
            inundated E Adams St and E Monroe St near
            the intersection with Marsh St and along
            Lafayette St and Forsyth St. Pictures were
            shared of the flooding. The St Johns River
            at Main Street Bridge (MSBF1) gauge measured
            1.93 ft at 6:48 PM just below moderate flood
            stage.

&&

KC
Local storm report, Sep 26, 8:49 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
849 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Tropical Cyclone Ocala                   29.19N 82.13W
09/26/2024                   Marion             FL   Broadcast Media

            A tree fell onto a home in Ocala causing
            roof damage.

&&

KC

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:16 PM EDTTornado WarningJAXCamden, Glynn29 min
Sep 26, 9:13 PM EDTTornado WarningJAXGlynn17 min
Sep 26, 11:24 PM EDTRiver Flood WarningJAXEchols46 hr
Sep 26, 11:26 PM EDTRiver Flood WarningJAXJeff Davis, Montgomery, Toombs15 days
Sep 26, 11:26 PM EDTRiver Flood WarningJAXAppling, Tattnall, Toombs, Wayne17 days
Sep 26, 11:42 PM EDTExtreme Wind WarningJAXEchols85 min
Sep 27, 12:27 AM EDTFlash Flood WarningJAXEchols3 hr
Sep 27, 1:17 AM EDTFlash Flood WarningJAXAtkinson, Clinch4 hr
Sep 27, 2:11 AM EDTFlash Flood WarningJAXAtkinson, Bacon, Coffee, Jeff Davis4 hr
Sep 27, 10:35 AM EDTWind AdvisoryJAXCamden, Glynn3 hr

Nearby

Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.